Morphometric study of myocardial changes during puromycin aminonucleoside induced nephropathy in rats

W. J F Van Der Vijgh, D. Van Velzen, J. S E M Van Der Poort, H. M M Schluper, K. Mross, J. Feijen, H. M. Pinedo

Research output: Contribution to journalArticle

Abstract

Puromycin aminonucleoside (PAN)-treated rats developed a severe nephrotic syndrome. Morphometric analysis of the hearts revealed significant differences between treated and control rats regarding nuclear index, reticulin index, nuclear and myocellular transsectional area, capillary number and transsectional area of capillaries. These differences were comparable with those induced by adriamycin. It is suggested that PAN can induce morphometrically measurable abnormalities in hearts of rats comparable to the morphometric changes seen after adriamycin treatment. The question of whether nephropathy, a result of both DOX and PAN treatment of rats, adds to or perhaps even causes doxorubicin - induced cardiomyopathy remains unclear.

Original languageEnglish (US)
Pages (from-to)1111-1116
Number of pages6
JournalAnticancer Research
Volume7
Issue number6
StatePublished - 1987
Externally publishedYes

ASJC Scopus subject areas

  • Cancer Research
  • Oncology

Fingerprint Dive into the research topics of 'Morphometric study of myocardial changes during puromycin aminonucleoside induced nephropathy in rats'. Together they form a unique fingerprint.

  • Cite this

    Van Der Vijgh, W. J. F., Van Velzen, D., Van Der Poort, J. S. E. M., Schluper, H. M. M., Mross, K., Feijen, J., & Pinedo, H. M. (1987). Morphometric study of myocardial changes during puromycin aminonucleoside induced nephropathy in rats. Anticancer Research, 7(6), 1111-1116.